Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 253, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 12, 2023, 8:34 PM CDT for Llano County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2023, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 12, 2023, 8:58 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 137 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4070 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -6.3
The text
As transmitted.
959
WUUS54 KEWX 130134
SVREWX
TXC299-130230-
/O.NEW.KEWX.SV.W.0253.230613T0134Z-230613T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
834 PM CDT Mon Jun 12 2023
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Llano County in south central Texas...
* Until 930 PM CDT.
* At 833 PM CDT, a severe thunderstorm was located over Pontotoc, or
19 miles northeast of Mason, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Valley Spring, Field Creek and Baby Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 3068 9879 3079 9897 3092 9896 3092 9856
TIME...MOT...LOC 0133Z 297DEG 36KT 3094 9898
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MO2 follow-up statements
683 WWUS54 KEWX 130150 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 850 PM CDT Mon Jun 12 2023 TXC299-130230- /O.CON.KEWX.SV.W.0253.000000T0000Z-230613T0230Z/ Llano TX- 850 PM CDT Mon Jun 12 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHWESTERN LLANO COUNTY... At 850 PM CDT, a severe thunderstorm was located near Field Creek, or 15 miles northwest of Llano, moving southeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Valley Spring, Field Creek and Baby Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This thunderstorm is capable of producing all types of severe weather including extremely large hail, destructive straight line winds and tornadoes. Move quickly to a safe shelter, such as an interior room, a bathroom or closet or basement. && LAT...LON 3068 9879 3079 9897 3092 9896 3092 9856 TIME...MOT...LOC 0150Z 310DEG 21KT 3085 9891 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MO
634
WWUS54 KEWX 130158
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
858 PM CDT Mon Jun 12 2023
TXC299-130206-
/O.CAN.KEWX.SV.W.0253.000000T0000Z-230613T0230Z/
Llano TX-
858 PM CDT Mon Jun 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LLANO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Remember, a Severe Thunderstorm Warning and Tornado Warning is still
in effect for parts of Mason County, and severe portions of that
storm may potentially move into west or southwest Llano County
through 10 PM.
LAT...LON 3068 9879 3079 9897 3092 9896 3092 9856
TIME...MOT...LOC 0155Z 297DEG 36KT 3082 9884
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:52 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 12, 7:52 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 752 PM CDT Mon Jun 12 2023 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE WEATHER OVER OUR NORTHWESTERN HILL COUNTRY COUNTIES...Issued at 748 PM CDT Mon Jun 12 2023 Adjusted PoPs from Llano into Burnet County as a supercell around Brady, Texas is dropping southeastward into the region. This storm will be capable of all severe hazards. Plenty of instability and strong deep layer shear ahead of this storm will help to maintain strength of this storm. After sunset, convective inhibition is expected to gradually develop and the storm activity should slowly wane with time as a result. && .SHORT TERM... (Tonight through Tuesday night) Issued at 219 PM CDT Mon Jun 12 2023 Texas is under a mid to upper level ridge this afternoon. A stationary front is stretched across central Texas. South of the front winds are from the south keeping a warm, moist airmass over our CWA. Thunderstorms have developed north of the front and this boundary should continue to be active into the evening. Strong to severe storms are possible and some of these could move down into the northeastern part of our area. Chances are low and most places will remain dry. All chances will end by midnight. The southerly low level flow will continue overnight causing low clouds to develop over the eastern half of the area. Temperatures will be above normal with lows in the 70s to near 80. The mid to upper level ridge will continue to dominate Tuesday. Temperatures will be above normal again and perhaps a degree or two higher. The moist airmass will combine with the hot temperatures to produce very high heat indices. Expect for the highest parts of the Edwards Plateau, all or our CWA will have heat indices above 100 degrees. Parts of the south will exceed 110. A Heat Advisory will be needed for most of the area outside of the Hill Country and Edwards Plateau and parts of the south may need an Excessive Heat Warning. The pattern will continue Tuesday night with another warm night. Low temperatures Wednesday morning will again be in the 70s. && .LONG TERM... (Wednesday through Monday) Issued at 219 PM CDT Mon Jun 12 2023 Dangerous heat is upon us and hot, humid weather will be the main story for the next week and a half or so. Subtropical ridging is firmly in place, and will amplify overhead this week, reaching a maximum on Friday. Thursday through Sunday will likely be the hottest days of the week. 850mb temps will jump into the 25-29C range, and NAEFS GFS percentiles indicate this will be near record values across portions of south TX. Afternoon mixing will be efficient each day, allowing high temps to climb into the 97 to 109 degree range, warmest near the Rio Grande. Combined with dew points in the upper 60s and 70s, perhaps approaching 80 at times over isolated southeastern areas in the mornings, we anticipate daily maximum heat indices in the 100-115 degree range. Heat advisories are likely for some or all of the area each day, with at least a chance for an Excessive Heat Warning over smaller portions of the area on a few of the days. Unfortunately, relief appears unlikely in week 2 with a continued Moderate Risk of Excessive Heat over the region through June 21st in this afternoon's CPC Hazards Outlook and a likelihood of above normal temperatures continuing beyond that as shown in the Days 8-14 Temperature Outlook. NAEFS percentiles continue to show 850 mb temperatures in the 99th percentile or above through next Tuesday. As always, proper heat safety will be necessary to limit the risk of heat related illnesses. Excessive heat remains one of the leading weather-related causes of death. Limit outdoor activity in the afternoons, stay hydrated, take frequent breaks in the shade or preferably A/C, and wear light-colored, loose fitting clothing. Be aware of the signs of heat related illnesses and keep an eye out for both yourself and your friends/family/coworkers. A weak shortwave may cross over a dryline over central TX Thursday. Can't rule out a thunderstorm over northern portions of our region in the afternoon into the evening (best chances north of Austin), but ensembles are too disjointed to include mentionable POPs at this time. Additional very low chances for a stray storm or two could enter the forecast at a later date for Saturday through Monday in the late afternoon/evening hours, but like Thursday chances are far too low to mention in the forecast at this time with dominant subtropical ridging in place. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Mon Jun 12 2023 VFR flight conditions into tonight with few mid-level cumulus and passing high level clouds and anvil blowoff. Low clouds return for late tonight into Tuesday morning and result in a period of MVFR conditions, especially at KAUS, KSAT and KSSF. VFR conditions then return by midday and continue through the remainder of the TAF period. South to southeasterly winds maintain with speeds between generally 6 and 12 knots. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 99 76 100 / 20 10 0 0 Austin Bergstrom Intl Airport 75 98 75 99 / 20 10 0 0 New Braunfels Muni Airport 75 98 76 101 / 10 0 0 0 Burnet Muni Airport 74 96 76 99 / 30 10 0 0 Del Rio Intl Airport 79 105 79 108 / 0 0 0 0 Georgetown Muni Airport 74 97 75 100 / 30 10 10 0 Hondo Muni Airport 75 100 75 102 / 0 0 0 0 San Marcos Muni Airport 74 98 74 101 / 10 0 0 0 La Grange - Fayette Regional 75 95 76 98 / 10 0 0 0 San Antonio Intl Airport 76 99 76 101 / 0 0 0 0 Stinson Muni Airport 76 100 76 102 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Atascosa-Dimmit-Frio- Karnes-Kinney-Maverick-Medina-Uvalde-Zavala. && Short-Term...Brady Long-Term...KCW Aviation...Brady
Hazardous weather outlook, Jun 12, 3:30 AM CDT, 17 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Mon Jun 12 2023 TXZ171>173-183>194-202>209-217>225-228-130830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Mon Jun 12 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Heat Advisory will be in effect this afternoon and early evening for much of the Rio Grande Plains and southern I-35 corridor as heat indices up to 112 degrees will be possible. There is a Level 1-2 out of 5 risk for an isolated severe thunderstorm across northern portions of the Hill Country and I-35 corridor late this afternoon and evening. Large hail and damaging wind gusts would be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The region will see above normal temperatures over the next week, and combined with humidity across the region, residents will need to take precautions to guard against heat illness during this time. Heat Advisories will be possible for portions of the area on many days through this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:22 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 41 min |
| Jun 13, 2:52 AM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 14 more | 17 hr |
| Jun 13, 2:29 PM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 16 more | 51 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.